Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 192, NWS Charleston, WV

August 25, 2007Meigs County, Ohio

NWS Charleston, WV issued this severe thunderstorm warning at Aug 25, 2007, 5:22 PM EDT for Meigs County, Ohio. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2007, 5:22 PM EDT (21:22 UTC)
Expired
Aug 25, 2007, 6:00 PM EDT
In force
38 min
Issued by
NWS Charleston, WV
Area
Counties, with a storm outline in the text

County Meigs County, OH

The radar

The Charleston,WV radar (KRLX), 97 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 5:50 PM EDTTSTM WND DMG5 Ne Chester, OHTREE ON TRAILER AND POWER LINES DOWN ON EAST SHADE ROAD JUST OFF ROUTE 7. TREES DOWN JUST EAST OF CHESTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 382 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
382 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1220 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 252122
SVRRLX
OHC105-252200-
/O.NEW.KRLX.SV.W.0192.070825T2122Z-070825T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
522 PM EDT SAT AUG 25 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MEIGS COUNTY IN SOUTHEAST OHIO...

* UNTIL 600 PM EDT

* AT 520 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR RUTLAND...AND MOVING EAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF POMEROY BY 530 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3919 8227 3920 8202 3918 8201 3918 8187
      3918 8186 3903 8182 3901 8223
TIME...MOT...LOC 2122Z 270DEG 29KT 3911 8212

$$

09
1 follow-up statement
000 
WWUS51 KRLX 252153
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
555 PM EDT SAT AUG 25 2007

OHC105-252203-
/O.EXP.KRLX.SV.W.0192.000000T0000Z-070825T2200Z/
MEIGS OH-
555 PM EDT SAT AUG 25 2007

...THE SEVERE THUNDERSTORM WARNING FOR MEIGS COUNTY EXPIRES AT 600 PM
EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3919 8227 3920 8202 3918 8201 3918 8187
      3918 8186 3903 8182 3901 8223
TIME...MOT...LOC 2153Z 270DEG 29KT 3911 8180

$$

09

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:15 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 25, 3:15 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
315 PM EDT SAT AUG 25 2007

.SYNOPSIS...
A COLD FRONT APPROACHES TONIGHT WITH SHOWERS AND THUNDERSTORMS
POSSIBLE THROUGH SUNDAY MORNING. ANOTHER COLD FRONT APPROACHES THE
AREA ON WEDNESDAY OR THURSDAY.

&&

.NEAR TERM /THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORM WILL DEVELOP AHEAD OF A COLD FRONT ACROSS
SOUTHEAST OH AND WEST VIRGINIA THIS AFTERNOON AND EVENING. HOT
TEMPERATURES...HIGH DEWPOINTS...AND THE OROGRAPHIC LIFT WILL BE
SUFFICIENT FOR STORM DEVELOPMENT SOME REACHING SEVERE CRITERIA.

THE COLD FRONT WILL MOVE ACROSS SOUTHEAST OH AROUND 00-03Z SPREADING
SLOWLY EAST TO BE OVER THE EASTERN MOUNTAINS BY SUN 12Z. GFS/NAM
HAVE BEEN SHOWING CONSISTENCY IN THE TIMING OF THIS FRONT. THE NAM
SHOWS LESS DEEP SHEAR (AROUND 30 KNOTS) THAN PREVIOUS RUNS MOVING
ALONG THE FRONT. CAPE VALUES OF ALL MODELS EXCEED 2000 J/KG AHEAD
AND ALONG THE BOUNDARY. MODELS SHOW DESCENT BL CONVERGENCE AS WELL.

THESE CONDITIONS...COMBINED WITH DRY MID LEVELS WILL BE ENOUGH FOR A
FEW DAMAGING WIND GUSTS.  SPC HAS THE WHOLE AREA UNDER A SLIGHT RISK
FOR TODAY.  H850 TEMPS BACK OFF A DEGREE OR TWO SO HIGHS SHOULD BE A
TOUCH LOWER TONIGHT.  WENT CLOSER TO THE LOWER MAV TONIGHT ACROSS
THE WEST AS DRIER COOLER AIR MAY FILTER IN BEHIND THE FRONT...AND A
BLEND OF FWC AND MET ACROSS CENTRAL AND EASTERN SECTIONS. FOR HIGH
SUNDAY WENT WITH A BLEND OF THE FWC AND MAV.

RUNNING WITH CATEGORICAL POPS ACROSS THE NORTHWEST AND NORTH CENTRAL
SECTIONS THIS EVENING...THEN CHANCE POPS WILL MOVE EAST WITH THE
FRONT THRU SUNDAY.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A HIGH PRESSURE SYSTEM WILL BUILD OVER THE REGION THROUGH THE
PERIOD...BUT SOME LOW LEVEL MOISTURE WILL REMAIN. THE MOISTURE MAY
BE ENOUGH IN THE MOUNTAINS TO PROVIDE A FEW AFTERNOON THUNDERSTORMS.
THEREFORE...WILL KEEP SLIGHT POPS IN THE MOUNTAINS DURING THE PEAK
HEATING TIMES.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY OR THURSDAY...PROVIDING
A GOOD CHANCE FOR SOME THUNDERSTORMS. SOME COOLER AND DRYER WEATHER
CAN BE EXPECTED BEHIND THE FRONT.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS EXPECTED EARLY AFTERNOON WITH LOW CU DEVELOPING
LOWLANDS. SOME AFTERNOON CONVECTION CAN DEVELOP MAINLY NEAR
HTS...PKB...AND CRW THAT COULD PRODUCE MVFR/IFR VISIBILITIES ALONG
THUNDERSTORMS THRU SUN 00Z. STORMS CAN ALSO DEVELOP OVER THE
MOUNTAINS THIS AFTERNOON

MODELS HAS BEEN CONSISTENT WITH TIMING OF THE EXPECTED COLD FRONT
ENTERING SOUTHEAST OH AROUND 00-03Z TO AFFECT PKB WITH STRONG STORMS
CAPABLE TO PRODUCE DAMAGING GUSTY WINDS GREATER THAN 35 KNOTS. HTS
AND CRW COULD SEE SOME OF THIS ACTIVITY BUT EXPECTED TO BE LESS
INTENSE. STORM ACTIVITY COULD SPREAD EAST OVERNIGHT TO AFFECT CKB
WITH MVFR CONDITIONS EXCEPT IFR IF A STORM HIT THE SITE DIRECTLY.

THE FRONT WILL SLOWLY PROGRESS EAST TO BE OVER THE EASTERN MOUNTAINS
BY 12Z. AREAS OF FOG WILL BE POSSIBLE OVER AREAS THAT RECEIVE RAIN
THIS AFTERNOON AND EVENING. NOT SURE TO CODE DENSE FOG ATTM...AS A
LIGHT NORTH NORTHWEST BREEZE COULD SUPPRESS FOG FORMATION.

AVIATION OUTLOOK...SUNDAY NIGHT THRU WEDNESDAY...IFR OR WORSE FOG IN
SPOTS LIKELY SUNDAY NIGHT...MONDAY MORNING AND TUESDAY MORNINGS OVER
AREAS THAT RECEIVE RAIN.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...ARJ/RPY
NEAR TERM...ARJ
SHORT TERM...RPY
LONG TERM...RPY
AVIATION...ARJ
Hazardous weather outlook, Aug 25, 4:10 AM EDT, 13 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
410 AM EDT SAT AUG 25 2007

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032-
039-040-260815-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-
CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-
UPSHUR-BARBOUR-
410 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FROM LATE AFTERNOON
THRUOGH TONIGHT. THE MAIN THREAT WILL BE FROM DAMAGING WIND
GUSTS...ALTHOUGH HAIL AND FREQUENT LIGHTNING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE TODAY OR TONIGHT.

VAZ003-004-WVZ024>026-033>038-046-047-260815-
DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS-RANDOLPH-
410 AM EDT SAT AUG 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Aug 25, 4:37 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
437 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     ESE VANSANT             37.23N 82.09W
08/25/2007                   BUCHANAN           VA   COUNTY OFFICIAL

            TREES AND POWER LINES DOWN NEAR GARDEN CREEK IN THE
            OAKWOOD AREA.

&&

PG
Local storm report, Aug 25, 5:16 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT SAT AUG 25 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     JACKSON                 39.05N 82.63W
08/25/2007                   JACKSON            OH   CO-OP OBSERVER

            POWER LINES DOWN BETWEEN JACKSON AND WELLSTON, BETWEEN
            JACKSON AND BEAVER AND 5SW OF JACKSON ON ROUTE 39.

&&

PG

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:27 PM EDTSevere Thunderstorm WarningRLXJackson33 min
Aug 25, 4:42 PM EDTSevere Thunderstorm WarningRLXVinton33 min
Aug 25, 4:54 PM EDTSevere Thunderstorm WarningRLXAthens51 min
Aug 25, 4:56 PM EDTSevere Thunderstorm WarningRLXGallia34 min
Aug 25, 5:25 PM EDTSevere Thunderstorm WarningRLXGallia35 min
Aug 25, 5:40 PM EDTSevere Thunderstorm WarningRLXAthens, Washington50 min
Aug 25, 6:28 PM EDTSevere Thunderstorm WarningRLXWashington32 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.